Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 202, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 1, 2005, 11:17 AM CST for Webster County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2005, 11:17 AM CST (17:17 UTC)
- Expired
- Apr 1, 2005, 12:00 PM CST
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Webster County, MS
The radar
The Columbus AFB radar (KGWX), 89 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 011717
SVRJAN
MSC155-011800-
/O.NEW.KJAN.SV.W.0202.050401T1717Z-050401T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1117 AM CST FRI APR 1 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI
* UNTIL NOON CST
* AT 1117 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR EUPORA...OR ABOUT 24 MILES EAST OF WINONA...
AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MANTEE BY 1135 AM CST
LAT...LON 3361 8942 3347 8939 3355 8910 3358 8902
3374 8904 3374 8924
$$
BANNAN2 follow-up statements
000
WWUS54 KJAN 011725
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1126 AM CST FRI APR 1 2005
MSC155-011800-
/O.CON.KJAN.SV.W.0202.000000T0000Z-050401T1800Z/
WEBSTER MS-
1126 AM CST FRI APR 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL NOON CST FOR WEBSTER
COUNTY...
AT 1121 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR WALTHALL...OR
ABOUT 23 MILES SOUTHWEST OF HOUSTON...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MANTEE BY 1135 AM CST
LAT...LON 3361 8942 3347 8939 3355 8910 3358 8902
3374 8904 3374 8924
$$
CAB000
WWUS54 KJAN 011740
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1140 AM CST FRI APR 1 2005
MSC155-011750-
/O.CAN.KJAN.SV.W.0202.000000T0000Z-050401T1800Z/
WEBSTER MS-
1140 AM CST FRI APR 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF WEBSTER
COUNTY.
LAT...LON 3361 8942 3347 8939 3355 8910 3358 8902
3374 8904 3374 8924
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 10:05 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 1, 10:05 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1005 AM CST FRI APR 1 2005
.DISCUSSION...
JUST DID A QUICK UPDATE TO THE FORECAST WITH NEW ZONES OUT AND
REVISED ZONES BEING SENT. AN AREA OF LOW PRESSURE HAS FINALLY
DEVELOPED ACROSS THE LOWER MISSISSIPPI VALLEY THIS MORNING IN
RESPONSE TO THE UPPER LOW MOVING IN FROM THE WEST. WINDS HAVE TURNED
AROUND WEST/NORTHWEST WEST OF INTERSTATE 55 WHERE LOW LEVEL COLD
ADVECTION IS UNDERWAY...DRIVING LOW CLOUD...LIGHT RAIN AND DRIZZLE
FORMATION. FURTHER EAST...HOLES IN CLOUD COVER IN THE WARM SECTOR
HAVE ALLOWED TEMPERATURES TO SPIKE UP TO AROUND 70 IN MANY LOCATIONS
AND SOME SURFACE-BASED INSTABILITY IS PRESENT. AT LEAST ISOLATED
THUNDERSTORMS SHOULD FORM LATE THIS MORNING INTO THE MIDDAY HOURS AS
THE SURFACE LOW AND COLD FRONT SHIFT EAST AND UPPER FORCING PROVIDES
SOME LIFT ALOFT. DEEP MOISTURE IS SOMEWHAT LACKING SO SEVERE STORMS
ARE NOT EXPECTED AND ADDITIONAL HEAVY RAINFALL IS NOT ANTICIPATED AT
THIS TIME. OTHER RUMBLES OF THUNDERSTORMS...ELEVATED IN
NATURE...WILL BE POSSIBLE OVER THE NORTHERN EDGE OF THE CWA...EVEN
BACK WEST INTO THE DELTA. NOTHING SIGNIFICANT IS EXPECTED HERE
EITHER.
MAIN UPDATES FOR THE FIRST TWO PERIODS WERE TO TEMPERATURES AND POP
TRENDS.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM NOON FRIDAY TO 8 PM FRIDAY
FOR
MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-
MSZ031-MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-
MSZ039-MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-
MSZ047-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-
MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-
MSZ063-MSZ064-MSZ065-MSZ066.
LA...LAKE WIND ADVISORY FROM NOON FRIDAY TO 8 PM FRIDAY FOR LAZ007-
LAZ008-LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...LAKE WIND ADVISORY FROM NOON FRIDAY TO 8 PM FRIDAY FOR ARZ074-
ARZ075.
&&
50Hazardous weather outlook, Apr 1, 5:49 AM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0549 AM CST FRI APR 01 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021149- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0549 AM CST FRI APR 01 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...NON PRECIPITATION... A LAKE WIND ADVISORY IS IN EFFECT TODAY FOR THE AREA NORTH OF A LINE FROM LARTO LAKE LOUISIANA TO LAUREL MISSISSIPPI. AS A SURFACE LOW MOVES EAST OF THE AREA THIS MORNING...WINDS WILL BEGIN TO PICK UP OUT OF THE NORTHWEST. SUSTAINED WINDS ARE EXPECTED TO INCREASE TO AROUND 20 MPH WITH GUSTS TO 30 MPH. THIS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES AND SMALL CRAFT OPERATORS ON LOCAL WATERS. THE WINDS WILL GRADUALLY DECREASE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...DAYS TWO AND THREE...SATURDAY AND SUNDAY... GUSTY WINDS NEAR 25 TO 30 MPH WINDS WILL CONTINUE TO AFFECT EASTERN PORTIONS OF THE OUTLOOK AREA UNTIL AFTER 8 PM THIS EVENING. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH THE WEEKEND. ...DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA TUESDAY NIGHT INTO WEDNESDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM THE CENTRAL PLAINS ACROSS THE MID MISSISSIPPI VALLEY TUESDAY AND SEND A COLD FRONT INTO OUR REGION. THE AIRMASS SHOULD BE MOIST ENOUGH TO SUPPORT A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS AHEAD OF THE COLD FRONT. THESE STORMS SHOULD MOVE RAPIDLY THROUGH THE AREA BEFORE MIDDAY WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED NEXT TUESDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 1, 5:30 AM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
530 AM CST FRI APR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 AM HAIL LOUIN 32.07N 89.26W
04/01/2005 0.25 INCH JASPER MS LAW ENFORCEMENT
SO REPORTED PEA-SIZED HAIL REPORTED BY VOLUNTEER FIRE
DEPT IN LOUIN.
&&
LJW/13Special weather statement, Apr 1, 5:49 AM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 549 AM CST FRI APR 1 2005 MSZ051-056>057-064>065-011300- COVINGTON MS-JASPER MS-JEFFERSON DAVIS MS-NEWTON MS- SMITH MS- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 119 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 5 COUNTIES IN CENTRAL MISSISSIPPI SMITH IN EAST CENTRAL MISSISSIPPI JASPER NEWTON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS IN SOUTHEAST MISSISSIPPI COVINGTON THIS INCLUDES THE CITIES OF...PRENTISS...BASSFIELD... BAY SPRINGS...HEIDELBERG...COLLINS...MOUNT OLIVE...NEWTON... UNION...DECATUR...CONEHATTA...TAYLORSVILLE AND RALEIGH MSZ052-058-066-072>074-011300- CLARKE MS-FORREST MS-JONES MS-LAMAR MS-LAUDERDALE MS- MARION MS- TORNADO WATCH NUMBER 119 REMAINS VALID UNTIL 7 AM CST FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 6 COUNTIES IN EAST CENTRAL MISSISSIPPI CLARKE LAUDERDALE IN SOUTH CENTRAL MISSISSIPPI MARION IN SOUTHEAST MISSISSIPPI FORREST JONES LAMAR THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN... WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...STONEWALL... SHUBUTA...COLUMBIA AND HATTIESBURG CRAVEN
Local storm report, Apr 1, 7:54 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
754 AM CST FRI APR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD LAUREL 31.69N 89.14W
04/01/2005 JONES MS EMERGENCY MNGR
STREET FLOODING REPORTED IN LAUREL.
&&
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:15 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 45 min |
| Mar 31, 6:53 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 67 min |
| Mar 31, 7:03 PM CST | Severe Thunderstorm Warning | JAN | Marion | 57 min |
| Mar 31, 7:28 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 47 min |
| Mar 31, 7:32 PM CST | Severe Thunderstorm Warning | JAN | Jones | 28 min |
| Mar 31, 8:10 PM CST | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
| Mar 31, 9:01 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 44 min |
| Mar 31, 9:12 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 63 min |
| Mar 31, 9:16 PM CST | Severe Thunderstorm Warning | JAN | Marion | 44 min |
| Mar 31, 9:24 PM CST | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 6 hr |
| Mar 31, 10:04 PM CST | Severe Thunderstorm Warning | JAN | Adams | 71 min |
| Mar 31, 10:07 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 53 min |
| Mar 31, 10:12 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 48 min |
| Mar 31, 10:21 PM CST | Severe Thunderstorm Warning | JAN | Lawrence | 39 min |
| Mar 31, 10:45 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 60 min |
| Mar 31, 10:47 PM CST | Severe Thunderstorm Warning | JAN | Warren, Yazoo | 43 min |
| Mar 31, 10:51 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 39 min |
| Mar 31, 10:59 PM CST | Severe Thunderstorm Warning | JAN | Marion | 61 min |
| Mar 31, 11:03 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 42 min |
| Mar 31, 11:10 PM CST | Tornado Warning | JAN | Lamar, Marion | 50 min |
| Mar 31, 11:17 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson | 58 min |
| Mar 31, 11:30 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Yazoo | 45 min |
| Apr 1, 12:01 AM CST | Tornado Warning | JAN | Forrest, Lamar | 59 min |
| Apr 1, 12:04 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 56 min |
| Apr 1, 12:59 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 104 min |
| Apr 1, 1:19 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 81 min |
| Apr 1, 1:23 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren | 2 hr |
| Apr 1, 1:29 AM CST | Severe Thunderstorm Warning | JAN | Jones | 87 min |
| Apr 1, 2:21 AM CST | Flash Flood Warning | JAN | Jefferson | 3 hr |
| Apr 1, 2:29 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 112 min |
| Apr 1, 2:51 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Lauderdale, Neshoba, Newton | 6 hr |
| Apr 1, 3:00 AM CST | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 6 hr |
| Apr 1, 4:42 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Smith | 76 min |
| Apr 1, 5:10 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 118 min |
| Apr 1, 11:30 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.